Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#319314] of Henry Pfister

Papers Published

  1. Hamidi-Sepehr, F; Chamberland, JF; Pfister, HD, On the Performance of Block Codes over Finite-State Channels in the Rare-Transition Regime, Ieee Transactions on Communications, vol. 63 no. 11 (November, 2015), pp. 3974-3990, Institute of Electrical and Electronics Engineers (IEEE) [doi]
    (last updated on 2019/07/19)

    © 2015 IEEE. Contemporary wireless networks are tasked with supporting different connection profiles, including real-time traffic and delay-sensitive communications. This creates a need to better understand the fundamental limits of forward error correction in non-asymptotic regimes. This paper characterizes the performance of block codes over finite-state channels and evaluates their queueing performance under maximum-likelihood decoding. Classical results from digital communications are revisited in the context of channels with rare transitions, and bounds on the probabilities of decoding failure are derived for random codes. This creates an analysis framework where channel dependencies within and across codewords are preserved. These results are subsequently integrated into a queueing problem formulation.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320